Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 100, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 24, 2011, 12:13 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2011, 12:13 PM CDT (17:13 UTC)
- Expired
- Apr 24, 2011, 1:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 28 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:22 PM CDT | HAIL 0.88 | 2 W Greenbrier, TN | |
| Apr 24, 1:09 PM CDT | HAIL 0.88 | 1 Nne Gallatin, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KOHX 241713
SVROHX
TNC037-147-165-241800-
/O.NEW.KOHX.SV.W.0100.110424T1713Z-110424T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1213 PM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 PM CDT
* AT 1211 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
GREENBRIER...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENBRIER...
RIDGETOP...
MILLERSVILLE...
WHITE HOUSE...
PORTLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3662 8649 3636 8642 3629 8694 3634 8690
3638 8691 3637 8696 3638 8699 3649 8699
TIME...MOT...LOC 1713Z 256DEG 30KT 3640 8688
$$
FORECASTER:BOYD1 follow-up statement
606
WWUS54 KOHX 241722
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 PM CDT SUN APR 24 2011
TNC037-147-165-241800-
/O.CON.KOHX.SV.W.0100.000000T0000Z-110424T1800Z/
DAVIDSON TN-ROBERTSON TN-SUMNER TN-
1222 PM CDT SUN APR 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SUMNER...SOUTHEASTERN ROBERTSON AND NORTH CENTRAL DAVIDSON COUNTIES
UNTIL 100 PM CDT...
AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENBRIER...OR 7 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 35
MPH. LARGE HAIL INDICATED BY RADAR APPROACHING GREENBRIER AT THIS
TIME.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...GOODLETTSVILLE...MILLERSVILLE...WHITE HOUSE...CROSS
PLAINS AND PORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3662 8649 3636 8642 3630 8686 3632 8692
3634 8690 3637 8690 3642 8695 3650 8692
TIME...MOT...LOC 1722Z 256DEG 30KT 3642 8679
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 12:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 24, 12:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1200 PM CDT SUN APR 24 2011 .MESOSCALE UPDATE... CLOSE ANALYSIS OF SURFACE FIELD AT 16Z SHOWS A BOUNDARY LAYING ALONG THE NORTHERN TIER OF COUNTIES IN MIDDLE TN. THIS BOUNDARY IS ACTING AS A FOCUS FOR CONVECTION ACROSS NORTHERN MIDDLE TN THIS MORNING WHICH WILL CONTINUE INTO THE AFTERNOON. THE STORM IN NORTHERN CHEATHAM COUNTY AND SOUTHERN ROBERTSON COUNTY IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. MOVEMENT OF THE STORMS IS EASTNORTHEAST AT 30 MPH. HAVE ISSUED AN SPS ADDRESSING STORMS MOVING THROUGH THE AREA. BOYD && .PREV DISCUSSION... /ISSUED 1031 AM CDT SUN APR 24 2011/ MESOSCALE UPDATE... THUNDERSTORMS CURRENTLY MOVING ACROSS NORTHERN MIDDLE TN...GENERALLY NORTH OF INTERSTATE 40. STORMS HAVE REMAINED BELOW SEVERE LIMITS FOR THE LAST SEVERAL HOURS WHILE MOVING WITH THE MEAN 850-300 MILLIBAR WIND FIELD. EXPECT STORMS TO CONTINUE EASTNORTHEAST MOVEMENT AT 30 KTS OVER THE NEXT COUPLE OF HOURS. A FEW STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS OF 1 TO 1.5 INCH AMOUNTS AS THEY TRAVERSE THE AREA AS WE GO THROUGH THE REMAINDER OF THE MORNING. SURFACE FRONT STILL BACK IN THE BOOTHEEL AREA OF MISSOURI AND EXTREME WESTERN KY THIS MORNING. FRONT IS EXPECTED TO REMAIN IN-SITU THROUGH THE DAY. BOYD PREV DISCUSSION... /ISSUED 949 AM CDT SUN APR 24 2011/ UPDATE...CONVECTION OVER NORTHWEST MIDDLE TENNESSEE EXPECTED TO PUSH A BIT FURTHER EAST THAN PREVIOUSLY THOUGHT. SO WILL INCREASE CHANCE FOR RAIN TO 70% ACROSS NORTHERN AND CENTRAL PARTS OF SUMNER COUNTY FOR THE REMAINDER OF THE MORNING. MODIFIED 12Z SOUNDING FOR A HIGH OF 84 TODAY PROVIDES THE FOLLOWING THUNDERSTORM CRITERIA: LI -6, TOTAL-TOTALS INDEX 53, POSITIVE CAPE 2435 J/KG WET-BULB ZERO APPR 9350 FT AGL IN ANTICIPATION OF MORNING THUNDERSTORMS POTENTIALLY LAYING DOWN SOME BOUNDARIES FURTHER TO THE SOUTH, TOWARD CENTERVILLE, FRANKLIN, NASHVILLE, SMITHVILLE AND COOKEVILLE, HAVE EXPANDED THE "CHANCE AREA" FOR RAIN THIS AFTERNOON ACCORDINGLY. EXPECT THE MAIN CONCERN FROM THUNDERSTORMS TODAY TO BE GUSTY STRAIGHT LINE WINDS AND HEAVY DOWNPOURS. HOWEVER, A WBZ OF 9300 FT ALSO SUGGESTS THAT SOME OF THE STRONGER STORMS THIS AFTERNOON WILL HAVE THE POTENTIAL FOR CREATING AT LEAST SOME SMALL HAIL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 24, 5:03 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SUN APR 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-251000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 503 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTHWEST OF A LOBELVILLE...TO NASHVILLE ...TO BYRDSTOWN LINE...THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS ACROSS THE TENNESSEE VALLEY REGION OF WESTERN MIDDLE TENNESSEE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MID STATE ON WEDNESDAY...WITH STRONG TO SEVERE THUNDERSTORMS AHEAD OF THIS FRONT POSSIBLE. HEAVY RAINFALL MAY ALSO OCCUR. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Apr 24, 8:23 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 823 AM CDT SUN APR 24 2011 TNZ006-241430- MONTGOMERY- 823 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY... AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF FORT CAMPBELL NORTH...MOVING EAST AT 30 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Apr 24, 9:15 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT SUN APR 24 2011 TNZ007-008-241515- ROBERTSON-SUMNER- 915 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES... AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 30 MPH. THIS STORM WAS SHOWING SOME WEAK ROTATION BASED ON PADUCAH DOPPLER...ALSO SOME BOWING WAS TAKING PLACE AS THE STORM MOVED INTO WESTERN ROBERTSON COUNTY. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Special weather statement, Apr 24, 11:54 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1154 AM CDT SUN APR 24 2011 TNZ007-008-026-027-241730- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 1154 AM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...ROBERTSON AND SUMNER COUNTIES... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ASHLAND CITY...MOVING EAST AT 35 MPH. THIS STORM IS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THE STORM WILL MOVE ACROSS PLEASANT VIEW AND COOPERTOWN BETWEEN 1215 AND 1245 PM CDT. THE SOUTHERN END OF THE STORM MAY CLIP THE ASHLAND CITY AREA. WINDS 30 TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 26 min |
| Apr 24, 12:37 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 38 min |
| Apr 24, 12:47 PM CDT | Flash Flood Warning | OHX | Sumner | 118 min |
| Apr 24, 1:06 PM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| Apr 24, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Apr 24, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Sumner, Trousdale | 54 min |
| Apr 24, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Pickett | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.